Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, August 19, 2005

August 19, 2005 · NWS AMA · 3 events in 1 county or zone

A severe thunderstorm over the eastern Oklahoma panhandle during the evening hours produced large hail and damaging winds. however no injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the eastern Oklahoma panhandle during the evening hours produced large hail and damaging winds. A power pole was blown over by the high winds...however no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 19, 2:28 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 19, 2:28 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CDT FRI AUG 19 2005

.DISCUSSION...
STATIONARY FRONT IS LOCATED IN NORTHCENTRAL KANSAS WHERE CONVECTION
IS BREAKING OUT. THE FRONT WILL NOT HAVE THE SYNOPTIC PUSH NEEDED TO
MAKE IT INTO THE PANHANDLES AND WILL HAVE TO RELY ON COLD POOL
ADVANCEMENT FROM ONGOING AND FUTURE CONVECTION. THUNDERSTORMS THIS
EVENING MAY PUSH THE FRONT/OUTFLOW INTO THE NORTHCENTRAL PANHANDLES
WHERE MORE DEVELOPMENT IS EXPECTED TOMORROW. THERE WONT BE MUCH COLD
AIR BEHIND THE FRONT SO ANY COOLING WILL OCCUR DUE TO INCREASED CLOUD
COVER AND RAIN COOLED OUTFLOW. THIS WILL MAKE TEMP FORECASTING
DIFFICULT THE NEXT SEVERAL DAYS DUE TO MESO/MICROSCALE EFFECTS SO DID
NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST.

THE DIFFUSE FRONT WILL STILL BE IN THE AREA SUNDAY SO THERE MAY BE
ANOTHER ROUND OF THUNDERSTORMS ACROSS MUCH OF THE AREA. MONDAY THE FRONT
LIFTS TO THE NORTH FOCUSING THE CONVECTION ALONG A LEE TROUGH IN THE
WESTERN PANHANDLES. TEMPERATURES WILL SLOWLY INCREASE NEXT WEEK AS
HIGH PRESSURE REASSERTS ITSELF OVER THE REGION.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  92  67  84 /  30  40  40  40
BEAVER OK                  69  87  66  80 /  40  50  50  30
BOISE CITY OK              63  83  60  81 /  40  50  50  30
BORGER TX                  69  93  69  84 /  40  50  50  40
BOYS RANCH TX              67  90  69  83 /  30  50  50  40
CANYON TX                  67  92  68  85 /  30  40  40  40
CLARENDON TX               70  93  69  86 /  30  40  40  40
DALHART TX                 64  87  64  82 /  40  50  50  30
GUYMON OK                  67  86  65  80 /  40  50  50  30
HEREFORD TX                66  92  65  85 /  30  40  40  40
LIPSCOMB TX                71  90  69  84 /  40  50  50  30
PAMPA TX                   70  92  69  85 /  30  50  50  40
SHAMROCK TX                73  93  70  88 /  30  50  50  40
WELLINGTON TX              74  95  70  88 /  30  40  40  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/10
Hazardous weather outlook, Aug 19, 12:00 PM CST, 6 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI AUG 19 2005

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS ALONG WITH SMALL
HAIL AND WIND GUSTS UP TO 50 MPH. ANY THUNDERSTORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND SATURDAY NIGHT ACROSS THE OKLAHOMA AND THE NORTHERN HALF OF THE
TEXAS PANHANDLES. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A
WHEELER TO BOYS RANCH TO ROMERO LINE. THE PRIMARY THREATS WITH THESE
STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. THERE
IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT
ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE...HOWEVER THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH
WEDNESDAY NIGHT. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS...ESPECIALLY ACROSS THE
OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...WILL NEED
BE READY FOR POSSIBLE ACTIVATION SATURDAY AFTERNOON THROUGH SATURDAY
EVENING.

SCHNEIDER

In the hours before

Special weather statement, Aug 19, 5:07 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT FRI AUG 19 2005

TXZ013-192330-
CARSON TX-
607 PM CDT FRI AUG 19 2005

...STRONG THUNDERSTORMS IN CARSON COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES NORTHEAST OF
PANTEX TO 3 MILES NORTHWEST OF PANTEX AT 607 PM CDT...MOVING
NORTHEAST AT 10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CARSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 19, 5:26 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT FRI AUG 19 2005

OKZ002-200000-
TEXAS OK-
626 PM CDT FRI AUG 19 2005

...STRONG THUNDERSTORM IN TEXAS COUNTY...

A STRONG THUNDERSTORM WAS LOCATED OVER ADAMS AT 626 PM CDT...MOVING
NORTHEAST AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 19, 5:42 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT FRI AUG 19 2005

TXZ013-200030-
CARSON TX-
642 PM CDT FRI AUG 19 2005

...STRONG THUNDERSTORMS IN CARSON COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED IN NORTHWESTERN CARSON
COUNTY AT 642 PM CDT...MOVING NORTHEAST AT 10 MPH.

ONE HALF INCH SIZE HAIL...VERY HEAVY RAINS...AND WINDS AROUND 50 MPH
ARE POSSIBLE.

PEOPLE IN CARSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 19, 5:46 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT FRI AUG 19 2005

TXZ011-016-200030-
DEAF SMITH TX-OLDHAM TX-
646 PM CDT FRI AUG 19 2005

...STRONG THUNDERSTORM IN NORTHERN DEAF SMITH AND EASTERN OLDHAM
COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM VEGA TO 8 MILES
NORTHEAST OF SIMMS AT 646 PM CDT...MOVING NORTHEAST AT 5 MPH.

ONE HALF INCH SIZE HAIL...VERY HEAVY RAINS...AND WINDS AROUND 50 MPH
ARE POSSIBLE.

PEOPLE IN DEAF SMITH AND OLDHAM COUNTIES...INCLUDING THE CITY OF
VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 19, 5:51 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT FRI AUG 19 2005

TXZ008-009-200030-
HUTCHINSON TX-ROBERTS TX-
651 PM CDT FRI AUG 19 2005

...STRONG THUNDERSTORMS IN HUTCHINSON AND ROBERTS COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST CENTRAL ROBERTS
COUNTY TO SOUTHEASTERN HUTCHINSON COUNTY AT 651 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAINS...ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH
ARE POSSIBLE.

PEOPLE IN HUTCHINSON AND ROBERTS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Aug 19, 6:44 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT FRI AUG 19 2005

TXZ011-012-016-200130-
DEAF SMITH TX-OLDHAM TX-POTTER TX-
744 PM CDT FRI AUG 19 2005

...STRONG THUNDERSTORMS IN DEAF SMITH...OLDHAM AND POTTER COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10 MILES NORTH OF
WILDORADO TO 6 MILES NORTHEAST OF SIMMS AT 744 PM CDT...MOVING EAST
AT 10 MPH. A STRONG THUNDERSTORM WAS ALSO DEVELOPING IN WESTERN
POTTER COUNTY...MOVING EAST NORTHEAST AT 15 MPH.

EXTREMELY HEAVY RAINS...ONE HALF INCH SIZE HAIL AND WINDS AROUND 50
MPH ARE POSSIBLE.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

KRAMAR

The radar

The Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 00:55 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Beaver

When
August 19, 6:55 PM CST to 7:05 PM CST
Where
Beaver County, Beaver
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.817, -100.517

Hail, Beaver

When
August 19, 7:14 PM CST
Where
Beaver County, 2 mi SE of Beaver
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.800, -100.483

Thunderstorm Wind, Beaver

When
August 19, 7:20 PM CST
Where
Beaver County, 10 mi E of Beaver
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.817, -100.333

A power pole was blown down by the high winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469664, 5469663, 5469665.